As expected, new drugs, new side effects and as it is the first time, I am experiencing it.

If with my previous drug (Docetaxel), the steroids made me ravenous, this time around with the cocktail of 5- Fluorouracil + Cyclophosphamide + Epirubicin, the steroids don’t do their ravenous action. One of the most common side effects of this cocktail is that unpleasant feeling that you are on a boat on a bad day…and considering that I have motion sickness on boats, cars and buses, this did not bode well for me.

Since yesterday, I have only been able to eat an apple for each meal. I open my fridge, telling myself I have eat something and I just close it immediately in disgust. Nothing is tempting me and my stomach is actually not asking for food. The only reason I even eat the apple is because I have to take my meds with or after food. I think it is to avoid acid reflux and such.

Luckily, I don’t feel too sick. Just not tempted by food – what me? Yup….- which means I will probably shed the few extra kilos that the steroids have made me put on with my ravenous state. Hopefully though it won’t last too long as I do love my food. It is also accompanied with a dull headache which doesn’t want to go away, even with paracetamol. I think it might be because I am not really eating. I try to drink a lot of water though, which seems to be ok. So far, I haven’t been actually sick.

Although unpleasant, it is still better than the pain I had to deal with the first treatment cycle, so I can’t complain too much. I am hoping that it won’t last too long and that I will be able to get to work on Friday.

I am just annoyed that the food I have in my fridge will probably spoil…I was a little too optimistic when I did my last food shopping.

Advertisements